Alert archive / Mississippi / Freeze Warnings in 2012
Freeze Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Nov 12, 2012, 2:44 PM CST for 30 counties in Mississippi; Ashley County, Chicot County, Arkansas; 5 parishes in Louisiana. It took effect at Nov 13, 2012, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 2:44 PM CST (20:44 UTC)
- In effect from
- Nov 13, 2012, 3:00 AM CST
- Expired
- Nov 13, 2012, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
All 37 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -326 m²/s²
- 0-3 km storm-relative helicity
- -138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WWUS74 KJAN 122044 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 244 PM CST MON NOV 12 2012 ...FREEZE WARNING ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE 20 FOR TONIGHT... ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-130445- /O.NEW.KJAN.FZ.W.0001.121113T0900Z-121113T1400Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE... MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN 244 PM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * IMPACTS: TEMPERATURES WILL FALL TO THE 29-32 DEGREES RANGE LATE TONIGHT FOR A FEW HOURS. FROST WILL BE WIDESPREAD BY SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE AND POSSIBLY KILL SENSITIVE VEGETATION. && $$ 03
1 follow-up statement
565 WWUS74 KJAN 130335 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 935 PM CST MON NOV 12 2012 ...FREEZE WARNING ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE 20 FOR TONIGHT... ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-131400- /O.CON.KJAN.FZ.W.0001.121113T0900Z-121113T1400Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE... MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN 935 PM CST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * IMPACTS: TEMPERATURES WILL FALL TO THE 29-32 DEGREES RANGE LATE TONIGHT FOR A FEW HOURS. FROST WILL BE WIDESPREAD BY SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE AND POSSIBLY KILL SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 12, 10:50 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 12, 10:50 AM CST, 3 hours 54 minutes before
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
Hazardous weather outlook, Nov 12, 2:00 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST MON NOV 12 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-131845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 200 PM CST MON NOV 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY LOW TEMPERATURES TONIGHT WILL FALL TO OR SLIGHTLY BELOW FREEZING FOR A FEW HOURS JUST BEFORE SUNRISE ALONG AND NORTH OF INTERSTATE 20. FROST WILL BE WIDESPREAD ACROSS THE AREA EARLY TUESDAY MORNING. TEMPERATURES WILL WARM ABOVE FREEZING AT MOST SITES BY 8 AM AND FROST WILL CLEAR BY 9 AM. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ023>026-MSZ053>066-072>074-131845- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 200 PM CST MON NOV 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND AST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY AREAS OF FROST CAN BE EXPECTED BY SUNRISE TUESDAY AS OVERNIGHT LOWS FALL INTO THE MID 30S. FROST WILL CLEAR BY 9 AM. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 12:38 AM CST | Special Weather Statement | JAN | Adams, Carroll, Claiborne, Copiah, Franklin, Grenada and 9 more | 37 min |
| Nov 12, 2:08 AM CST | Special Weather Statement | JAN | Attala, Choctaw, Copiah, Franklin, Jefferson Davis, Lawrence and 11 more | 57 min |
| Nov 12, 4:53 AM CST | Special Weather Statement | JAN | Clarke, Forrest, Jones, Kemper, Lamar, Lauderdale and 2 more | 57 min |
Nearby
Freeze Warnings in Mississippi, 2012Freeze Warnings in Louisiana, 2012Freeze Warnings in Arkansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.